Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Why am I having breathing difficulty while eating?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
For over the last few weeks I have had a hard time breathing when I'm eating, it doesn't matter what I eat this happens all the time, or what position I'm in, sitting, standing, lying down....
Posted Tue, 8 Jan 2013 in Lung and Chest disorders
Answered by Dr. Pavan Kumar Gupta 3 hours later
Thanks for the query 
There can be three important reasons for your problem
1... Obesity may cause difficulty breathing while eating.
2.. A lung disorder like asthma or chronic obstructive pulmonary disease like emphysema may result in breathing problem.
3... Stress and anxiety can also lead to this problem

Your description of symptoms that you get this problem in all postures suggest that probably stress and anxiety may be the cause.

I would advise you to consult your doctor and get examined.
Whatever the cause is,you shall be alright with simple measures and some medication.

I hope tuis helps.
Please revert to me if there s any other concern.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor